Psychological Cause For Erectile Dysfunction

The sexual dysfunction in a man, where he is unable to keep an erection firm for sexual intercourse is called erectile dysfunction. 10 to 20 % of ED is caused due to psychological reasons. These causes include stress, anxiety, the guilt of not satisfying the partner, low self-esteem, depression, and loss of interest in sex.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Please suggest ways to improve sexual performance.

Query: Hi doctor, I am 43 years old. I do not have any sex problem other than premature ejaculation. Now, my penis looks so small in the flaccid state. By thinking this, I could not perform well. I am currently on Nano Leo, Lvate and Virilex. Please help.  Read Full »


Dr. Uphar Gupta

Answer: Hi, Welcome to icliniq.com. The most important and the most common reason for sexual dysfunction is psychological. Over thinking and being over anxious will be the biggest mistake in the situation. Then, the other things would be to avoid alcohol and smoke. Take adequate rest and plenty o...  Read Full »

Do I have erection issues during oral sex because of anxiety?

Query: Hello doctor,I am a 25-year-old male. I have an erection when I am alone, when I masturbate or when I am with my girlfriend. I never had vaginal or oral sex. I tried vaginal sex two years ago but could not maintain the erection due to anxiety. I have a normal erection when I masturbate, but I do not...  Read Full »


Dr. Sajeev Kumar

Answer: Hello, Welcome to icliniq.com. You do not have an erection because of anxiety and fear of performance. Stay calm and proceed naturally without thinking much about the situation. I suggest you take the tablet Tadalafil tablet one hour before sex (consult a specialist doctor, talk with him or her, and...  Read Full »

Can my erectile dysfunction be because of my anxiety over first sexual experience?

Query: Hello doctor, I have a few queries about my sexual health. I have been masturbating for the past six years. Now, I am in a sexual relationship with a girl. I have a few sexual concerns; my penis, without stimulation, quickly goes to an unerected state? Is this related to a psychological issue, or i...  Read Full »


Dr. Raveendran S. R

Answer: Hi,Welcome to icliniq.com. I can understand your concern. According to your complaints, you may have erectile dysfunction (ED). Reasons for Erectile Dysfunction (ED) are; stress due to work or family-related, night duties, planning for regular exercise, and yoga. Depression can also cause ED. Varico...  Read Full »

Can I have erectile dysfunction because of my old age or diabetes?

Query: Hello doctor, I am in my sixties, and also I suffer from diabetes. Although the diabetes is under control for which, I am attaching the test reports with this. But, I am facing erectile dysfunction for some time now. Even though the urge is there, there is no erection. I had taken some medicines for...  Read Full »


Dr. Raveendran S. R

Answer: Hi, Welcome to icliniq.com I understand your concern. I have reviewed your reports (attachment removed to protect the patient's identity). The erectile dysfunction that you have could be due to anxiety. So, to overcome that choose an appropriate place for getting intimate. Set the temperature of t...  Read Full »

I have erectile dysfunction, which was not rectified by taking Sildenafil. Please help.

Query: Hello doctor,I have been using Sildenafil for erectile dysfunction twice while having sex, but it did not help me. My doctor suggested it for ED. Can you help me with ED? What tablet can help me out? Or any other Ayurveda medicines that will help me. My age is 40 years. I do not have any other disea...  Read Full »


Dr. Raveendran S. R

Answer: Hello, Welcome to icliniq.com. I can understand your concern about your symptoms. According to your complaints, you may have erectile dysfunction. The reasons for erectile dysfunction are, Stress due to work or family-related and night duties. Depression. Varicocele. Fear of failure - having one ep...  Read Full »

I have difficulty achieving erection during sex. Please help.

Query: Hello doctor, I am 36 years old, I can masturbate, but I cannot have sex with my girlfriend for the past two to three years. It started around four years ago when I broke up with my then-girlfriend. I started drinking a lot and would not eat food in time. I consulted a doctor who suggested taking t...  Read Full »


Dr. Samer Samer Juma Ali Altawil

Answer: Hi, Welcome to icliniq.com. Erectile dysfunction is divided into organic and psychogenic forms. Organic is when there is a problem with the organ itself, and in that case, you will not have any erection. Psychological is when you can have an erection in certain situations like early morning erecti...  Read Full »

I am not able to get a full erection, and I ejaculate very early. What is the treatment?

Query: Hi doctor. I am 32 years old. My weight is 72 kg. I am not able to get full erection. I was on L-pride (Levosulpiride) and Nuanxit (Flupentixol) and I stopped it before a week. I do not have any problem like sugar or BP. Even if I get full erection, I ejaculate very early. What could be the problem...  Read Full »


Dr. Seikhoo Bishnoi

Answer: Hi, Welcome to icliniq.com. The drugs Levosulpiride and Flupentixol will cause side effects like reduced libido or erectile dysfunction. Levosulpiride results in increased prolactin concentration and thus ultimately poor erection. As you have stopped the medicines just a week back, it will take tim...  Read Full »

I have been suffering from erectile dysfunction since I got married. What should I do?

Query: Hello doctor,I have an erectile dysfunction problem. I got married three years back. Since then, I have noticed this problem. I have consulted the doctor earlier, and they did a physical examination and sperms test. Everything was normal. They said that it might be because of psychological problems ...  Read Full »


Dr. Yousef Abbas

Answer: Hello, Welcome to icliniq.com. Erectile dysfunction is a troublesome problem for men. I understand your concern and will help you out. I will prescribe you a stress-reducing medication to block your adrenalin so that stress cannot ruin your erections. You need to follow the below-mentioned advice. 1...  Read Full »

My erection suddenly went down while having sex with my girlfriend. How to treat my condition?

Query: Hello doctor, Have a good day. I am a 22-year-old male, and my height is 5'7 inches, and my weight is 76 kg. I had this frustrating experience because my girlfriend and I decided to have sex. We have been doing well enough to make ourselves aroused. I will do the work first for her, and after I ma...  Read Full »


Dr. Yousef Abbas

Answer: Hi, Welcome back to icliniq.com. I feel with you, but what you describe is not real erectile dysfunction. Of course, porn and masturbation can cause a gradual ED, but, normally, a man cannot have sex two times after another without a break. This pause is flexible in time, sometimes 15 minutes ...  Read Full »

Why am I not able to get an erection without using my hands?

Query: Hello doctor, I am a 35 year old male. I think I have ED. I am not able to get erections on thoughts alone. However, I am able to get an erection if I use my hand. Also, I masturbate twice daily in an upside down position. I did not have sex recently but when I had it, I was not able to get an erect...  Read Full »


Dr. Sadaf Mustafa

Answer: Hello, Welcome to icliniq.com. I need a little more history to be of any help. Do you have morning erections? Do you ejaculate during urination? Did you always have this problem or only with a recent partner? For more information consult an internal medicine physician online --> https://icliniq.c...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.